MAUDE Adverse Event Report: STRYKER GMBH TABLE PLATE BENDER SPS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TABLE PLATE BENDER SPS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702900
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "table top plate bender broke at the base of the handle while in surgery.Delay in surgery, unsure of time.".
 
Additional Manufacturer Narrative
Please note the correction to g1: manufacturing site and h6 method codes.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection has shown that the base lever, where the lever arm is fixated, is cracked at the crossover from the smaller to the bigger diameter of the cylinder head screw holes.The damage pattern shows that the surface was cracked due to high forces applied by the lever.Also at the base of the lever arm are stress marks and a dent is visible from the usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing, or design-related problems were found during the investigation.Nevertheless, it can be mentioned that the design of the base lever has been improved in the meantime as part of our continuous improvements to avoid such an occurrence in the future.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The failure was caused by a mechanical overload during the bending of a plate.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TABLE PLATE BENDER SPS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16283658
Report Number0008031020-2023-00043
Device Sequence Number4779268
Product Code LXH
UDI-Device Identifier04546540363831
UDI-Public04546540363831
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702900
Device Catalogue Number702900
Device Lot Number12125G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown